Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 10, NWS Amarillo, TX

December 28, 202211 counties in Texas

NWS Amarillo, TX issued this high wind warning at Dec 28, 2022, 1:47 AM CST for 11 counties in Texas. It took effect at Dec 28, 2022, 2:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2022, 1:47 AM CST (07:47 UTC)
In effect from
Dec 28, 2022, 2:00 AM CST
Expired
Dec 28, 2022, 6:00 PM CST
In force
16 hr
Issued by
NWS Amarillo, TX

Counties Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 39 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 27, 10:26 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 27, 10:26 PM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1026 PM CST Tue Dec 27 2022

...New AVIATION...

.SHORT TERM ...
(This evening through Wednesday night)
Issued at 243 PM CST Tue Dec 27 2022

Upper level trough will push through the Great Basin into the
Rockies on Wednesday.  A lee-side low will intensify in southeast
Colorado on Wednesday.  This will help to tighten the pressure
gradient even further on Wednesday.  This should help winds to
increase to 30 to 40 mph with gusts to around 55 mph for much of the
western and central Texas Panhandle.  There may be a gust to 60 mph
in a spot or two if the low level jet can mix down to the surface
briefly or if virga can help bring down some stronger winds during
the day.  We will go ahead and issue a Wind Advisory for much of the
Texas Panhandle, mainly on the Caprock for Wednesday.  We will start
it early in the morning...6am...just in case the low level jet mixes
down as it is peaking.  Blowing dust may also cause localized lower
visibilities.

&&

.LONG TERM ...
(Thursday through next Monday)
Issued at 243 PM CST Tue Dec 27 2022

A Pacific cold front moves across the Panhandles Thursday morning
making for a slightly cooler day.

Another quick moving short wave trough moves across the Panhandles
on Friday with little fanfare, other than some gusty winds.

A stronger upper level trough moves across the region on Sunday
night and Monday.  This system may have enough moisture with it to
bring some light precipitation with it to the area.  At this point,
the precipitation looks mostly like rain.

&&

.AVIATION...
(06Z TAFS)
Issued at 1017 PM CST Tue Dec 27 2022

VFR conditions should largely prevail over the next 24 hours, with
one potential exception. Main story of the TAF period is the
winds, with gusts to perhaps as much as 40 knots out of the
southwest possible at DHT/AMA Wednesday. Additionally, low level
wind shear may occur overnight but, with surface winds expected to
remain at around 20 knots overnight, vector difference will tend
to be too small for a formal mention. However, aviation interests
should note that temporary reductions in surface winds would lead
to 35-40 knots of directional shear. If surface winds lessen and
appear likely to stay that way, amendments will be needed.
Otherwise, potential visibility restrictions may occur tomorrow
due to blowing dust, but low confidence precludes a mention at
this time.

Ferguson

&&

.FIRE WEATHER...
Issued at 243 PM CST Tue Dec 27 2022

Elevated fire weather conditions are expected across much of the
Texas Panhandle and just a sliver of the Oklahoma Panhandle on
Wednesday.  Strong winds will be likely, but relative humidity
values are expected to remain above 20 percent and ERC percentiles
have come down over recent days most likely due to the expected
cloud cover.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                46  64  38  56 /   0   0   0   0
Beaver OK                  41  67  33  53 /   0   0   0   0
Boise City OK              42  63  27  50 /   0   0   0   0
Borger TX                  50  68  40  58 /   0   0   0   0
Boys Ranch TX              46  64  35  56 /   0   0   0   0
Canyon TX                  45  64  39  57 /   0   0   0   0
Clarendon TX               44  68  44  58 /   0   0   0   0
Dalhart TX                 41  61  30  53 /   0   0   0   0
Guymon OK                  43  65  31  53 /   0   0   0   0
Hereford TX                44  64  38  57 /   0   0   0   0
Lipscomb TX                42  68  38  56 /   0   0   0   0
Pampa TX                   48  67  39  56 /   0   0   0   0
Shamrock TX                39  70  43  59 /   0   0   0   0
Wellington TX              39  70  45  61 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 6 AM to 6 PM CST Wednesday for TXZ001>004-
     006>009-011>014-016>018-317.

OK...None.
&&

SHORT TERM...15
LONG TERM....15
AVIATION...77
Hazardous weather outlook, Dec 27, 2:52 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
252 PM CST Tue Dec 27 2022

OKZ001>003-TXZ001>020-317-281200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
252 PM CST Tue Dec 27 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Elevated fire weather conditions are expected across much of the
Texas Panhandle on Wednesday and across the southern Texas
Panhandle on Thursday. A wind advisory is in effect for much of
the Texas Panhandle on Wednesday due to southwest winds of 35 to
40 mph with gusts to 55 mph. Blowing dust may also locally reduce
the visibility.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated fire weather conditions on Wednesday.

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.